Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 36, NWS Austin/San Antonio, TX

June 30, 20195 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2019, 4:00 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 4:00 AM CDT (09:00 UTC)
Expired
Jun 30, 2019, 7:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Bexar County, TX, Guadalupe County, TX, Medina County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:13 AM CDTFLASH FLOOD2 Ssw Helotes, TX28 LOW WATER CROSSINGS CURRENTLY CLOSED DUE TO FLOODING ACROSS BEXAR COUNTY.
Jun 30, 4:14 AM CDTHEAVY RAIN 3.192 Ssw Helotes, TXMEASURED IN JUST OVER AN HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3141 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WGUS54 KEWX 300900
FFWEWX
TXC019-029-187-325-493-301100-
/O.NEW.KEWX.FF.W.0036.190630T0900Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
400 AM CDT Sun Jun 30 2019

The National Weather Service in Austin San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Medina County in south central Texas...
  Southeastern Bandera County in south central Texas...
  Southwestern Guadalupe County in south central Texas...
  Wilson County in south central Texas...
  Bexar County in south central Texas...

* Until 600 AM CDT.

* At 359 AM CDT, Doppler radar indicated a complex of thunderstorms 
  producing heavy rain across the warned area. Up to 3 inches of 
  rain has fallen over the past two hours. Numerous low water 
  crossings are closed across the warned area. Flash flooding is 
  expected to continue over the next couple of hours.

* Some locations that will experience flooding include...
  San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
  Floresville, Castroville, Poth, Stockdale, Bandera, Kosciusko,
  Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
  Leon Valley, Helotes, Fair Oaks Ranch, Kirby and Alamo Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
      2980 9912 2980 9896 2972 9874 2976 9855
      2971 9843 2975 9841 2972 9838 2973 9835
      2970 9838 2966 9838 2959 9831 2954 9820
      2952 9793 2942 9786 2912 9787

$$

BMW
2 follow-up statements
979 
WGUS54 KEWX 301049
FFWEWX
TXC019-029-187-325-493-301200-
/O.EXT.KEWX.FF.W.0036.000000T0000Z-190630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
549 AM CDT Sun Jun 30 2019

The National Weather Service in Austin San Antonio has extended the

* Flash Flood Warning for...
  Northeastern Medina County in south central Texas...
  Southeastern Bandera County in south central Texas...
  Southwestern Guadalupe County in south central Texas...
  Wilson County in south central Texas...
  Bexar County in south central Texas...

* Until 700 AM CDT.

* While only generally light rain is currently falling across the 
  warned area, flash flood issues are continuing. Numerous low water 
  crossings remained closed across the area as of 545 am. Thus, the 
  flash flood warning has been extended through 7 am. 

* Some locations that will experience flooding include...
  San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
  Floresville, Castroville, Poth, Stockdale, Bandera, Kosciusko,
  Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
  Leon Valley, Helotes, Fair Oaks Ranch, Kirby and Alamo Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
      2980 9912 2980 9896 2972 9874 2976 9855
      2971 9843 2975 9841 2972 9838 2973 9835
      2970 9838 2966 9838 2959 9831 2954 9820
      2952 9793 2942 9786 2912 9787

$$

BMW
410 
WGUS74 KEWX 301154
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
654 AM CDT Sun Jun 30 2019

TXC019-029-187-325-493-301200-
/O.EXP.KEWX.FF.W.0036.000000T0000Z-190630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina TX-Bandera TX-Guadalupe TX-Wilson TX-Bexar TX-
654 AM CDT Sun Jun 30 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN MEDINA...SOUTHEASTERN
BANDERA...SOUTHWESTERN GUADALUPE...WILSON AND BEXAR COUNTIES WILL
EXPIRE AT 700 AM CDT...

Rainfall across the warned area continues to be generally light. The 
number of closed low water crossings have decreased across the area 
as high water begins to recede. The flash flood warning will be 
allowed to expire at 7 am. However, be cautious as a number of low 
water crossings remain closed, and there is likely ponding water 
still on roadways. Additional rainfall is also possible later this 
morning. 

LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
      2980 9912 2980 9896 2972 9874 2976 9855
      2971 9843 2975 9841 2972 9838 2973 9835
      2970 9838 2966 9838 2959 9831 2954 9820
      2952 9793 2942 9786 2912 9787

$$

BMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:34 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 30, 3:34 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
334 AM CDT Sun Jun 30 2019

.SHORT TERM (Today through Monday)...
A complex of storms that originated over North Texas yesterday
evening has worked all the way south into the San Antonio metro area.
A few strong gusts occurring in some segments of the complex in
addition to small hail. Also, a quick 1-1.5" of rain has been
occurring in about 30 minutes, with some isolated pockets in excess
of 2" estimated over portions of Guadalupe and Kerr counties.
Fortunately with the speed of the complex significant/widespread
flash flooding is not expected, however a few low water crossings
could have some issues across Kerr and Bexar counties over the next
hour or two.

Models have struggled with this complex. PoPs through the early
morning hours are entirely based on radar trends, with categorical
PoPs for southern areas being affected by the complex. The main
complex should continue south of San Antonio by day break, with
trailing stratiform rain possible through the morning. Scattered
upstream convection has developed back across Central Texas, and
could also work into portions of the northern CWA through the
morning, wrapping around the northwest side of the mid level low
retrograding west. Despite being worked over by this system early
this morning, there should be recovery later in the afternoon and
early evening to allow for additional develop of showers and storms.
Difficult to pinpoint where re-development could occur in the
afternoon and have kept PoPs in the chance/scattered range for this
time period across much of the CWA.

A chance of scattered showers and storms will continue into Monday
as the retrograding mid and upper level low becomes elongated north
to south across the CWA.

&&

.LONG TERM (Monday Night through Saturday)...
Slightly drier mid level air works into the region Monday night into
Tuesday morning. Then precipitable water values increase Tuesday
afternoon through Wednesday to around 1.8-2.1", as a surge of
tropical moisture from the Gulf of Mexico works into portions of the
region. With the upper level trough/weakness lingering over the
region during this time expect periods of scattered showers and
storms, favoring eastern areas Tuesday and further west on Wednesday.
A drying trend is forecast to take place Thursday into Friday, with
an upper level ridge building in from the east Friday through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  70  88  70  90 /  40  30  30  20  30
Austin Bergstrom Intl Airport  83  70  88  70  89 /  40  30  30  20  30
New Braunfels Muni Airport     84  70  89  70  89 /  60  30  30  20  40
Burnet Muni Airport            85  69  87  70  89 /  40  30  20  10  30
Del Rio Intl Airport           95  73  93  72  93 /  20  10  -   10  -
Georgetown Muni Airport        84  69  88  70  90 /  40  30  30  10  30
Hondo Muni Airport             90  71  92  71  93 /  60  30  20  20  20
San Marcos Muni Airport        84  70  90  70  90 /  50  30  30  20  40
La Grange - Fayette Regional   82  71  90  71  90 /  50  30  30  10  50
San Antonio Intl Airport       86  71  90  71  90 /  70  30  30  20  30
Stinson Muni Airport           87  71  90  72  90 /  70  30  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...BMW
Short-Term/Long-Term...Runyen
Hazardous weather outlook, Jun 29, 4:58 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Austin/San Antonio TX
458 AM CDT Sat Jun 29 2019

TXZ171>173-183>194-202>209-217>225-228-300915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
458 AM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered storms are possible late this afternoon and
evening across the eastern Hill Country and near and east of I-35
and I-37. The Storm Prediction Center has highlighted a Marginal
Risk for severe storms near and northeast of a Fredericksburg to
San Antonio to Karnes City line. A few storms could become strong
to severe, producing damaging wind gusts up to 60 mph. Dangerous
cloud to ground lightning will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered storms are forecast Sunday through Thursday.
A few storms could produce strong gusty winds up to 50 mph in
addition to dangerous cloud to ground lightning.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 29, 11:14 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1114 PM CDT Sat Jun 29 2019

TXZ171>173-188-190>194-209-300515-
Blanco TX-Gillespie TX-Williamson TX-Bastrop TX-Llano TX-Fayette TX-
Hays TX-Burnet TX-Lee TX-Travis TX-
1114 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHERN HAYS...
TRAVIS...NORTHERN BLANCO...NORTHEASTERN GILLESPIE...LLANO...
BASTROP...LEE...CENTRAL FAYETTE AND BURNET COUNTIES UNTIL 1215 AM
CDT...

At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Tow to near Dime Box.
Movement was southwest at 40 mph.

Wind gusts up to 50 mph will be possible with these storms. Some pea
size hail will also be possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Bastrop, Burnet, Marble Falls, Kingsland, Giddings,
Smithville, Llano, Dripping Springs, Granger, Bertram, Lexington,
Round Mountain and Serenada.

LAT...LON 3091 9783 3074 9727 3046 9715 3056 9696
      3032 9674 3029 9664 3024 9674 3016 9679
      3014 9677 3014 9676 3015 9672 2978 9705
      2999 9756 3007 9765 3005 9769 3056 9897
      3092 9896 3092 9845 3103 9844 3104 9793
TIME...MOT...LOC 0411Z 034DEG 34KT 3098 9842 3039 9687

BMW
Special weather statement, Jun 30, 12:10 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1210 AM CDT Sun Jun 30 2019

TXZ171-172-188-190-300615-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1210 AM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...
NORTHEASTERN GILLESPIE...LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
115 AM CDT...

At 1209 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Kingsland west toward Llano, moving southwest at
25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Round Mountain, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Inks Lake State Park, Blowout,
Bluffton, Stolz, Crabapple, Oxford and Lone Grove.

LAT...LON 3086 9844 3069 9823 3029 9839 3033 9896
      3086 9896
TIME...MOT...LOC 0509Z 022DEG 22KT 3066 9845

BMW
Special weather statement, Jun 30, 2:41 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
241 AM CDT Sun Jun 30 2019

TXZ186-187-204-300845-
Kerr TX-Medina TX-Bandera TX-
241 AM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA...CENTRAL BANDERA
AND SOUTHEASTERN KERR COUNTIES UNTIL 345 AM CDT...

At 241 AM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Verde, or 9 miles north of Bandera, moving south at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Medina, Kerrville, Bandera, Tarpley, Lakehills, Camp Verde, Pipe
Creek, Bandera Falls, Center Point, Hill Country State Natural Area,
Mico and Lake Medina Shores.

LAT...LON 2995 9892 2951 9891 2949 9933 3000 9928
TIME...MOT...LOC 0741Z 010DEG 23KT 2985 9903

BMW
Special weather statement, Jun 30, 3:40 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
340 AM CDT Sun Jun 30 2019

TXZ204-205-220-300945-
Bexar TX-Atascosa TX-Medina TX-
340 AM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEDINA...NORTHWESTERN
ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 445 AM CDT...

At 340 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rio Medina, or near Castroville, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hondo, Devine, Castroville, Helotes, Lytle, Somerset, Natalia,
Lacoste, Noonan, Quihi, Dunlay, Mico, Government Canyon State Natural
Area, Pearson, Sea World, Bader, Cliff, New Fountain, Biry and Rio
Medina.

LAT...LON 2956 9915 2956 9899 2955 9897 2956 9896
      2956 9894 2957 9893 2957 9870 2909 9864
      2909 9910
TIME...MOT...LOC 0840Z 350DEG 16KT 2942 9890

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:24 PM CDTSpecial Weather StatementEWXFayette36 min
Jun 29, 8:57 PM CDTSpecial Weather StatementEWXFayette33 min
Jun 29, 11:14 PM CDTSpecial Weather StatementEWXBastrop, Burnet, Lee, Llano, Travis, Williamson61 min
Jun 30, 12:10 AM CDTSpecial Weather StatementEWXLlano65 min
Jun 30, 2:41 AM CDTSpecial Weather StatementEWXBandera64 min
Jun 30, 2:48 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Gonzales, Guadalupe, Kendall and 3 more3 hr
Jun 30, 3:40 AM CDTSpecial Weather StatementEWXMedina65 min
Jun 30, 5:55 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes3 hr
Jun 30, 10:04 AM CDTSpecial Weather StatementEWXEdwards41 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.